Alert archive / New Mexico / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 52, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 21, 1997, 8:37 PM MDT for Doña Ana County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1997, 8:37 PM MDT (02:37 UTC)
- Expired
- Jul 21, 1997, 9:35 PM MDT
- In force
- 58 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 220238 RRA SVRELP NMC013-220335- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 837 PM MDT MON JUL 21 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 935 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTH CENTRAL NEW MEXICO ...CENTRAL DONA ANA COUNTY AT 837 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR IN THE VICINITY OF LAS CRUCES MOVING NORTH AT 15 MPH. SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE LAS CRUCES... MESILLA... DONA ANA AND LEASBURG. THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH... HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:19 PM MDT, 8 hours 18 minutes earlier.
Area forecast discussion, Jul 21, 12:19 PM MDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1215 PM MDT MON JUL 21 1997 SELY MONSOONAL FLW AFFCTG SRN/WRN PTNS OF FA. ACYC CIRC OVR S CENT NM EVIDENT IN WV LOOP AS WELL AS SPLIT IN MSTR FEED JUST S OF BIG BEND RGN. MAIN MSTR LCTD OVR WRN PTNS OF FA ALTHO SM MSTR WRKG IN FROM NE ARND RDG AND IS KICKING OFF TS OVR ERN OTERO CNTY. MDLS NOT INDCTG BIG CHGS IN SYNPTC SCALE FEATURES..SO WDLY SCT TO SCT POPS SM RSNBL THRU FP. NGM APRNTLY SUFFRG FROM CNVCTV CONTAMINATION WITH LRG VVS ON INITLZTN AND THRU 30HR SO POPS APCHG 50 PCT PRBLY OVRDONE. BEST CHC POPS SHUD CONT OVER SOUTH AND WEST. SVR TSTMS DON'T APPR TO BE PROB ALTHO SOME SML HAIL PSBL. WITH INCRSLY MOIST ATMOSPHERE AND LTL DYNMCS..BIGGEST CONCERN MAY BE LCLZD FLOODG W SLOW MVG STORMS. PWS ARND 130-140 PCT NRML AND INCRSG..SO WILL INCLUDE HEAVY RAIN WRDG. MOS TEMPS IN THE BALLPARK. 2 SILVER CITY BB 63/ 84/ 61/ 84 5343 TRUTH OR CONSEQUENCES BB 70/ 88/ 68/ 88 4232 ALAMOGORDO BB 69/ 91/ 67/ 91 3232 CLOUDCROFT BB 51/ 69/ 49/ 69 4232 LORDSBURG BB 69/ 90/ 67/ 90 5343 DEMING BB 69/ 90/ 67/ 90 5343 LAS CRUCES BB 67/ 90/ 65/ 90 4232 EL PASO BB 72/ 92/ 70/ 92 4232
Nearby
Severe Thunderstorm Warnings in New Mexico, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.